MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BIOMET HIP SYSTEM 36MM COCR MOD HD -3MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. BIOMET HIP SYSTEM 36MM COCR MOD HD -3MM; PROSTHESIS, HIP
Catalog Number 11-363661
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544)
Date of Event 01/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat# 30113607, lot# 66736316, 36mm i.D.Size g 10a liner.G2: foreign: chile.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that an initial left total hip arthroplasty was performed.Subsequently, the patient was revised approximately 3 years later due to pain and difficulty ambulating from poly liner wear and dislocation.The head and liner were replaced while the stem and cup remain intact.It was reported that no further information is available.
 
Event or Problem Description
No further information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.Updated: d4; g3; h2.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.Updated: d4; d9; g3; h2; h3; h4; h6.Proposed component code: mechanical (g04)- head.Visual examination of the returned product identified outer spherical surface shows wear damage on one side with dark scrapes and scratches.Flat surface shows indentations.Taper hole has dark foreign discoloration.No other damage was noted.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial left tha was performed.There was an intra-acetabular displacement of the femoral head, suggesting wear.It was noted the positioning was eccentric.A revision occurred with an x-ray showing adequate congruence of the components.X-ray images not sent to mmi as radiology reports were also provided.A definitive root cause cannot be determined.This complaint was confirmed based on the provided medical records.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information at the time of this report.

Brand Name
BIOMET HIP SYSTEM 36MM COCR MOD HD -3MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21255775
Report Number0001825034-2025-00212
Device Sequence Number15722604
Product Code JDI
UDI-Device Identifier00887868307942
UDI-Public(01)00887868307942(17)311027(10)J7133171
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K032396
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number11-363661
Device Lot NumberJ7133171
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer02/10/2025
06/17/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date02/12/2025
06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale